Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

April 2, 20124 parishes in Louisiana

NWS Lake Charles, LA issued this special weather statement at Apr 2, 2012, 1:21 PM CDT for 4 parishes in Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2012, 1:21 PM CDT (18:21 UTC)
Expired
Apr 2, 2012, 2:00 PM CDT
In force
39 min
Issued by
NWS Lake Charles, LA

Counties Avoyelles Parish, LA, Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3588 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3588 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WWUS84 KLCH 021821
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
121 PM CDT MON APR 2 2012

LAZ029-033-045-053>055-021900-
ST. LANDRY LA-AVOYELLES LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-
IBERIA LA-ST. MARY LA-
121 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...AVOYELLES...ST.
MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 200 PM CDT...

AT 119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 22 MILES
NORTH OF EFFIE TO ACME TO KROTZ SPRINGS TO 26 MILES SOUTH OF BURNS
POINT...MOVING EAST AT 30 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  SORREL AND BURNS POINT BY 125 PM...
  ELLERSLIE...FRANKLIN...CHARENTON AND BURNS POINT BY 130 PM...
  PATTERSON MEMORIAL AIRPORT AND PATTERSON BY 145 PM...
  BERWICK AND BAYOU VISTA BY 150 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY
AFTERNOON FOR SOUTHWESTERN LOUISIANA.

LAT...LON 2932 9137 2932 9136 2943 9122 2954 9127
      2960 9107 2981 9109 3051 9173 3085 9181
      3120 9168 3130 9191 3123 9199 3135 9203
      2982 9184 2952 9193 2940 9185 2963 9157
      2941 9147 2947 9131 2938 9136 2942 9151

$$

RUA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 2, 12:48 PM CDT, 33 minutes earlier.

Area forecast discussion, Apr 2, 12:48 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1248 PM CDT MON APR 2 2012

.DISCUSSION...
FOR THE 02/18Z TAF ISSUANCE.

&&

.AVIATION...
A SQUALL LINE ASSOCIATED WITH AN EARLIER MCV THAT MOVE ACROSS EAST
TEXAS...WILL CONTINUE TO PUSH EASTWARD NEAR 30 KNOTS FOR THE
REMAINDER OF THE AFTERNOON. KAEX/KLFT/KARA WILL SEE THE SQUALL
LINE BETWEEN 02/18Z AND 02/20Z. WIND GUSTS TO 40 KNOTS...ALONG
WITH MVFR/IFR VISIBILITIES WILL BE POSSIBLE WITH THE STORMS IN THE
SQUALL LINE. KLCH/KBPT WILL STILL SEE A CHANCE OF SCATTERED
SHOWERS OR THUNDERSTORMS THROUGH MID-AFTERNOON.

DISTURBANCE IS EXPECTED TO MOVE EAST OF THE AREA BY THIS
EVENING...WITH SHOWER ACTIVITY WEAKENING.

SOME LOW CLOUDS AND PATCHY FOG WILL BE POSSIBLE DURING THE
OVERNIGHT AS THE AIR MASS BECOMES STABLE...ALONG WITH ANY GROUND
MOISTURE FROM THE RAINS OF TODAY.

RUA

&&

PREV DISCUSSION... /ISSUED 511 AM CDT MON APR 2 2012/

DISCUSSION...
LATEST WATER VAPOR SATELLITE IMAGERY/UPPER AIR ANALYSIS SHOWED A
DIGGING UPPER TROF ACROSS THE WESTERN CONUS...WITH A DOWNSTREAM
RIDGE STRETCHING FROM THE UPPER MIDWEST INTO THE NORTHEAST GULF
COAST REGION. A SMALL AND RELATIVELY WEAK MID/UPPER LOW WAS NOTED
AHEAD OF THE WRN CONUS TROF OVER SE TX...IN THE GENERAL VICINITY
OF COLLEGE STATION.

SHORT TERM FORECAST PRESENTS QUITE A CONUNDRUM AS IT IS DOMINATED
BY MESOSCALE FEATURES WHICH HAVE EITHER BEEN POORLY INITIALIZED
OR MISSED COMPLETELY BY HIGH RESOLUTION MODELS AND
ENSEMBLES...NEVERMIND THEIR GLOBAL COUSINS.

A NWD PROPAGATING GRAVITY WAVE FROM CONVECTIVE ACTIVITY THAT
DECAYED OVER THE GOMEX YESTERDAY HAS SERVED AS A FOCUS FOR
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS AND
ADJACENT COUNTIES/PARISHES THIS MORNING. THE 4KM WRF DID SHOW THIS
ACTIVITY...BUT WAS TOO FAST AND MAINTAINED IT TOO FAR
INLAND...ITS 09Z DEPICTION HAVING A BROKEN LINE OF CONVECTION
STRETCHING FROM JASPER TO ALEXANDRIA. IT APPEARS TO BE DOING A
LITTLE BETTER WITH THE LINE OF CONVECTION WEST OF CORPUS...BUT IN
THIS CASE SEEMS A BIT SLOW. THE SREF FARED BETTER WITH THE
ACTIVITY OFF OUR COAST...BUT IS COMPLETELY MISSING THE CONVECTION
OVER S TEXAS.

IN ANY CASE...COVERAGE/INTENSITY CLOSER TO HOME HAS DECREASED A
BIT PER RADAR AND SATELLITE IMAGERY...AND THIS IS WHERE THE
DIFFICULTIES BEGIN. THE SREF AND GLOBAL MODELS SUGGEST THAT
COVERAGE SHOULD BE ON THE INCREASE...WHILE THE HREF AND 4KM WRF
INDICATE A RELATIVE LULL IN ACTIVITY UNTIL LATE THIS MORNING INTO
THE AFTERNOON AS THE S TX CONVECTION HEADS TWD THE ENE.  MY GUESS
IS THAT SOMETHING IN BETWEEN WILL PLAY OUT...WITH AT LEAST SOME
ACTIVITY CONTINUING THROUGH THE MORNING HOURS...WHILE MORE ROBUST
AND WIDESPREAD CONVECTION OCCURS THIS AFTERNOON...EITHER FROM THE
S TX CONVECTION OR FROM NEW/ADDITIONAL DEVELOPMENT AHEAD OF THE
MID/UPPER LOW...WHICH IS PROGGED TO KICK OUT TO THE NORTHEAST
AHEAD OF THE DIGGING WEST COAST TROF. BOTTOM LINE IS THE LIKELY
POPS I INHERITED WILL BE MAINTAINED AS IS.

DECENT INSTABILITY AND MARGINALLY SUFFICIENT SHEAR PROGS HAVE
PROMPTED SPC TO OUTLINE A GOOD PART OF THE AREA IN A SLIGHT RISK
OF SEVERE WEATHER FOR TODAY. DAMAGING WINDS AND/OR LARGE HAIL
WOULD BE THE PRIMARY SEVERE WEATHER HAZARDS. GIVEN THE OVERALL LOW
DEGREE OF CONFIDENCE IN EXACTLY WHAT WILL TRANSPIRE...I HAVE HELD
SEVERE WORDING OUT OF THE ZFP FOR THE TIME BEING.

A BRIEF BREAK IN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED
TONIGHT IN THE WAKE OF THE MID/UPPER LOW...BEFORE CHANCES START TO
RAMP UP AGAIN TUESDAY AS SYNOPTIC SCALE LIFT INCREASES WITH THE
APPROACH OF THE WRN CONUS TROF...WHICH IS PROGGED TO CUT OFF TODAY
OVER THE FOUR CORNERS AND MEANDER SLOWLY EASTWARD TWD THE TX/OK
PANHANDLES BY TUESDAY. THE PROBABILITY WILL INCREASE FURTHER LATE
TUESDAY INTO WEDNESDAY AS THE LOW LIFTS OUT INTO THE PLAINS AND
ITS ASSOCIATED SFC BOUNDARY MOVES INTO THE REGION.

DRIER AIR IS PROGGED TO MOVE INTO THE AREA FROM WEST TO EAST IN
THE WAKE OF THIS FEATURE...THOUGH THIS IS WHERE THE GLOBAL MODELS
BEGIN TO DIVERGE A BIT...WITH THE GFS MAINTAINING AN ACTIVE MOIST
TONGUE OVER THE SOUTHERN HALF OR SO OF THE AREA INTO
THURSDAY...WHILE THE ECMWF DRIES US OUT. FOR NOW WILL HANG
ONTO SILENT 10S AND CONTINUE TO MONITOR TRENDS. THIS MODEL
DIVERGENCE CONTINUES TO GROW HEADING THROUGH THE REST OF THE
WEEK...WITH THE GFS HOLDING A RIDGE OVER THE SE CONUS INTO EARLY
NEXT WEEK WHILE THE ECMWF QUICKER TO BREAK IT DOWN. CHANGES WERE
KEPT TO A MINIMUM.

MARINE...
A DOME OF HIGH PRESSURE ACROSS THE EASTERN GULF OF MEXICO WILL
MAINTAIN A SOUTHERLY WIND REGIME ACROSS THE NORTHWEST GULF OF
MEXICO. PASSING DISTURBANCES ALOFT WILL SET OFF SHOWERS AND
THUNDERSTORMS OVER THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  81  69  83  69  83 /  50  20  40  50  40
KBPT  82  69  81  70  83 /  50  20  40  50  30
KAEX  81  65  83  66  81 /  60  30  40  50  30
KLFT  82  68  84  68  82 /  60  20  40  40  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 2, 5:38 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
538 AM CDT MON APR 2 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
538 AM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE OUTLOOK AREA TODAY. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY
AND WEDNESDAY AS A SLOW MOVING UPPER LEVEL STORM SYSTEM MOVES
THROUGH THE PLAINS. NO ORGANIZED SEVERE WEATHER IS EXPECTED EITHER
DAY AT THIS TIME...THOUGH THERE IS A LEAST A VERY LOW RISK.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS POSSIBLE TODAY.

GMZ430-432-435-450-452-455-470-472-475-031045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
538 AM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE OUTLOOK AREA TODAY. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY
AND WEDNESDAY AS A SLOW MOVING UPPER LEVEL STORM SYSTEM MOVES
THROUGH THE PLAINS. NO ORGANIZED SEVERE WEATHER IS EXPECTED EITHER
DAY AT THIS TIME...THOUGH THERE IS A LEAST A VERY LOW RISK.

.SPOTTER INFORMATION STATEMENT...
MARINE INTERESTS SHOULD BE ALERT FOR THUNDERSTORM ACTIVITY
TODAY...AND BE PREPARED TO SEEK SAFE HARBOR SHOULD SPECIAL MARINE
WARNINGS BE ISSUED.

13

In the hours before

Special weather statement, Apr 2, 12:36 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1236 PM CDT MON APR 2 2012

LAZ028-029-032-033-044-045-052>054-021830-
ST. LANDRY LA-RAPIDES LA-LAFAYETTE LA-EVANGELINE LA-AVOYELLES LA-
UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-ST. MARY LA-
1236 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
LAFAYETTE...EVANGELINE...AVOYELLES...VERMILION...ST. MARY...IBERIA
AND ST. MARTIN PARISHES UNTIL 130 PM CDT...

AT 1233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HINESTON
TO 6 MILES NORTH OF VILLE PLATTE TO SCOTT TO 38 MILES SOUTH OF
FRESHWATER CITY...MOVING EAST AT 25 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  PRAIRIE RONDE...SCOTT AND CANKTON BY 1240 PM...
  ERATH BY 1245 PM...
  LAFAYETTE BY 1250 PM...
  GRAND PRAIRIE...YOUNGSVILLE...SUNSET AND OPELOUSAS BY 1255 PM...
  INDIAN LAKE BY 100 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS AROUND 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY
AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3147 9216 3133 9207 3132 9200 3122 9197
      3081 9196 3007 9177 2973 9177 2965 9185
      2960 9177 2948 9177 2947 9184 2940 9185
      2949 9186 2958 9211 2963 9211 2964 9205
      2974 9211 3026 9210 3116 9240 3148 9222

RUA
Local storm report, Apr 2, 12:42 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1242 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     HAIL             GROVES                  29.95N 93.92W
04/02/2012  E0.50 INCH       JEFFERSON          TX   PUBLIC

            PUBLIC REPORTING DIME SIZED HAIL IN GROVES AND LASTING
            FOR ABOUT 5 MINS

&&

RDEAL
Local storm report, Apr 2, 12:50 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1250 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     HAIL             WOODWORTH               31.15N 92.50W
04/02/2012  E0.25 INCH       RAPIDES            LA   EMERGENCY MNGR

            RAPIDES EMERGENCY MANAGER REPORTS PEA SIZED HAIL IN
            WOODWORTH

&&

RDEAL
Local storm report, Apr 2, 12:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1259 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     HAIL             1 NW ALEXANDRIA         31.31N 92.48W
04/02/2012  E0.50 INCH       RAPIDES            LA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA TO DIME SIZED HAIL IN
            ALEXANDRIA AT INTERSECTION OF MACARTHUR DRIVE AND RAPIDES
            AVE

&&

RDEAL
Local storm report, Apr 2, 1:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
115 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HAIL             2 W LAFAYETTE           30.22N 92.07W
04/02/2012  E0.25 INCH       LAFAYETTE          LA   BROADCAST MEDIA

            PEA SIZED HAILED REPORTED AT STUDIO OF KLFY

0106 PM     HAIL             MARKSVILLE              31.13N 92.06W
04/02/2012  E0.25 INCH       AVOYELLES          LA   FIRE DEPT/RESCUE

            MARKSVILLE FIRE DEPARTMENT REPORTING PEA SIZED HAIL

0106 PM     HAIL             ERATH                   29.96N 92.04W
04/02/2012  E0.50 INCH       VERMILION          LA   BROADCAST MEDIA

            HAIL REPORT FROM PUBLIC REPORTED TO KLFY OF PEA TO MARBLE
            SIZED HAIL

0106 PM     HAIL             SUNSET                  30.41N 92.07W
04/02/2012  E0.25 INCH       ST. LANDRY         LA   BROADCAST MEDIA

            PUBLIC REPORTED PEA SIZED HAIL IN SUNSET VIA KLFY

&&

RDEAL
Special weather statement, Apr 2, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
121 PM CDT MON APR 2 2012

LAZ029-033-045-053>055-021900-
ST. LANDRY LA-AVOYELLES LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-
IBERIA LA-ST. MARY LA-
121 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...AVOYELLES...ST.
MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 200 PM CDT...

AT 119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 22 MILES
NORTH OF EFFIE TO ACME TO KROTZ SPRINGS TO 26 MILES SOUTH OF BURNS
POINT...MOVING EAST AT 30 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  SORREL AND BURNS POINT BY 125 PM...
  ELLERSLIE...FRANKLIN...CHARENTON AND BURNS POINT BY 130 PM...
  PATTERSON MEMORIAL AIRPORT AND PATTERSON BY 145 PM...
  BERWICK AND BAYOU VISTA BY 150 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY
AFTERNOON FOR SOUTHWESTERN LOUISIANA.

LAT...LON 2932 9137 2932 9136 2943 9122 2954 9127
      2960 9107 2981 9109 3051 9173 3085 9181
      3120 9168 3130 9191 3123 9199 3135 9203
      2982 9184 2952 9193 2940 9185 2963 9157
      2941 9147 2947 9131 2938 9136 2942 9151

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:22 AM CDTSpecial Marine WarningLCH68 min
Apr 2, 9:07 AM CDTSpecial Marine WarningLCH53 min
Apr 2, 9:44 AM CDTSpecial Marine WarningLCH61 min
Apr 2, 10:31 AM CDTSpecial Marine WarningLCH59 min
Apr 2, 10:37 AM CDTSpecial Weather StatementLCHBeauregard, Calcasieu, Cameron, Jefferson Davis53 min
Apr 2, 11:17 AM CDTSpecial Marine WarningLCH58 min
Apr 2, 11:27 AM CDTSpecial Weather StatementLCHAcadia, Allen, Evangeline, Lafayette, Vermilion, Vernon63 min
Apr 2, 11:55 AM CDTSpecial Marine WarningLCH65 min
Apr 2, 12:19 PM CDTSevere Thunderstorm WarningLCHRapides45 min
Apr 2, 12:36 PM CDTSpecial Weather StatementLCHAvoyelles, Iberia, Lafayette, Saint Landry54 min
Apr 2, 12:59 PM CDTSpecial Marine WarningLCH61 min
Apr 2, 1:57 PM CDTSpecial Weather StatementLCHSaint Martin, St. Mary63 min
Apr 2, 9:14 AM CDTSpecial Weather StatementLCHHardin, Jefferson61 min
Apr 2, 9:45 AM CDTSpecial Weather StatementLCHJasper, Orange, Tyler60 min
Apr 2, 1:59 PM CDTSpecial Weather StatementLCHHardin61 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.